Alert archive / Wisconsin / Wind Chill Advisories in 2008
Wind Chill Advisory 4, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Jan 30, 2008, 9:53 AM CST for 4 counties in Wisconsin. It took effect at Jan 30, 2008, 10:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 9:53 AM CST (15:53 UTC)
- In effect from
- Jan 30, 2008, 10:00 AM CST
- Expired
- Jan 30, 2008, 3:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
Counties Fond du Lac County, WI, Green Lake County, WI, Marquette County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 91 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMKX 301553 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 953 AM CST WED JAN 30 2008 ...DANGEROUS WIND CHILLS TO CONTINUE NORTH OF MILWAUKEE AND MADISON INTO THIS AFTERNOON... .WEST WINDS WILL CONTINUE TO GRADUALLY SUBSIDE LATE THIS MORNING AND EARLY THIS AFTERNOON. AS A RESULT...WIND CHILLS WILL MODIFY INTO THE TEENS BELOW ZERO ACROSS MUCH OF SOUTHERN WISCONSIN... EXCEPT NORTH OF A LINE FROM SHEBOYGAN TO MONTELLO WHERE WIND CHILLS MAY REMAIN COLDER THAN 20 BELOW THROUGH EARLY AFTERNOON. WIZ046-047-051-052-302100- /O.EXP.KMKX.WC.W.0001.000000T0000Z-080130T1600Z/ /O.NEW.KMKX.WC.Y.0004.080130T1600Z-080130T2100Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN 953 AM CST WED JAN 30 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING. WINDS WILL CONTINUE TO SUBSIDE THROUGH THIS AFTERNOON. AS A RESULT...BITTER COLD WIND CHILLS WILL GRADUALLY MODIFY FROM AROUND 35 BELOW THIS MORNING TO AROUND 20 BELOW BY MID AFTERNOON. A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF VERY COLD AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER...WILL CREATE HAZARDOUS WIND CHILL VALUES OF BETWEEN 20 BELOW TO 34 BELOW ZERO FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROST BITE...AND COULD LEAD TO HYPOTHERMIA...IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING. IF CLOTHES BECOME WET...THEY SHOULD BE CHANGED FOR DRY ONES. $$ WIZ056>060-062>072-301700- /O.EXP.KMKX.WC.W.0001.000000T0000Z-080130T1600Z/ SAUK-COLUMBIA-DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON- WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... BEAVER DAM...WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE... DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 953 AM CST WED JAN 30 2008 ...WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING. WINDS WILL GRADUALLY SUBSIDE TODAY AS TEMPERATURES WARM ABOVE ZERO. AS A RESULT...WIND CHILLS WILL QUICKLY RISE TO BETWEEN 15 AND 20 BELOW BY NOON. DRESS WARMLY THROUGH THE DAY AS EXPOSED SKIN FOR PROLONGED PERIODS OF TIME IN THESE CONDITIONS MAY STILL CAUSE FROST BITE. $$ BORGHOFF
1 follow-up statement
000 WWUS43 KMKX 302115 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CST WED JAN 30 2008 ...WINTER STORM TO IMPACT PORTIONS OF SOUTHEAST WISCONSIN... .A LOW PRESSURE SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS TO THE MID MISSISSIPPI VALLEY BY THURSDAY AFTERNOON...THEN TO WESTERN OHIO BY FRIDAY MORNING. SNOW IS EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHERN WISCONSIN THURSDAY AFTERNOON AND BECOME HEAVIER THURSDAY NIGHT. AS THE SYSTEM PUSHES INTO THE NORTHEASTERN UNITED STATES...SNOW WILL DIMINISH FRIDAY MORNING. WIZ046-047-051-052-302215- /O.EXP.KMKX.WC.Y.0004.000000T0000Z-080130T2100Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN 315 PM CST WED JAN 30 2008 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO DIMINISH AS TEMPERATURES MODERATE THIS AFTERNOON AND EVENING...THEREFORE WIND CHILLS WILL RISE ABOVE WIND CHILL ADVISORY CRITERIA. IF HEADING OUTDOORS THIS EVENING...DRESS WARMLY AND IN SEVERAL LAYERS. $$ WIZ071-072-310500- /O.NEW.KMKX.WS.A.0003.080201T0000Z-080201T1200Z/ RACINE-KENOSHA- INCLUDING THE CITIES OF...RACINE...KENOSHA 315 PM CST WED JAN 30 2008 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. A LOW PRESSURE SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS TO THE MID MISSISSIPPI VALLEY BY THURSDAY AFTERNOON...THEN TO WESTERN OHIO BY FRIDAY MORNING. SNOW IS EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHERN WISCONSIN THURSDAY AFTERNOON AND BECOME HEAVIER THURSDAY NIGHT. AS THE SYSTEM PUSHES INTO THE NORTHEASTERN UNITED STATES...SNOW WILL DIMINISH FRIDAY MORNING. SNOW ACCUMULATIONS AROUND 6 INCHES ARE EXPECTED BY FRIDAY MORNING. IF THE LOW TRACKS FURTHER NORTH...HEAVIER SNOW MAY BE EXPECTED ACROSS THE REMAINDER OF SOUTHERN WISCONSIN. A WINTER STORM WATCH IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET... AND/OR FREEZING RAIN MAY COMBINE WITH STRONG WINDS TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES AND POSSIBLE WARNINGS. $$ BORGHOFF/MBK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 3:18 AM CST, 6 hours 35 minutes earlier.
Area forecast discussion, Jan 30, 3:18 AM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 AM CST WED JAN 30 2008
.DISCUSSION...FORECAST FOCUS IS ON WIND CHILLS THIS MORNING...THEN
ON NEXT WEATHER SYSTEM FOR THURSDAY AND THURSDAY NIGHT.
WINDS WILL GRADUALLY DIMINISH THIS MORNING...BUT WIND CHILL
WARNING CRITERIA WILL PERSIST THROUGH MID MORNING. BUFFY MOMENTUM
TRANSFER STILL HAS 20 TO 30 KNOTS AT THE SURFACE AT 15Z WHICH IS
IN LINE WITH MODELS.
NEXT CONCERN IS WITH THE STORM SYSTEM EXPECTED TO PASS WELL SOUTH
OF CWA THURSDAY AND THURSDAY NIGHT. MODELS ARE IN GOOD AGREEMENT
WITH TRACK...WHICH MOVES THE SURFACE SYSTEM ACROSS KENTUCKY/TENNESSEE
AREA THURSDAY NIGHT...THEN TO THE OHIO VALLEY REGION FRIDAY. THE
GFS WHICH HAS THE HIGHEST QPF BASICALLY HAS ALL OF THE FORCING ABOVE
700MB IN THE WAA. THIS IS WHERE THE OMEGA AND FRONTOGENETIC
FORCING IS LOCATED. AND TEMPERATURES ARE EXPECTED TO BE BETWEEN
25-30 BELOW AT THAT LEVEL...WHICH IS VERY COLD FOR HEAVY SNOW
DEVELOPMENT. THE OTHER MODELS HAVE VERY LITTLE QPF AND SNOW
ACCUMULATION. I MENTIONED HIGH CHANCE OR LIKELY CATEGORY FOR LIGHT
SNOW. AT THIS TIME I EXPECT ONLY 1-2 INCHES IN THE SOUTHEAST PART
OF CWA WITH LESSER AMOUNTS TO THE WEST.
GENERALLY QUIET WEATHER IS EXPECTED FOR FRIDAY AND THROUGH THE
WEEKEND WITH WEAK HIGH PRESSURE ACROSS THE REGION. HOWEVER...ANOTHER
STORM SYSTEM IS FORECAST FOR MONDAY OUT OF THE CENTRAL PLAINS. THE
GFS INDICATES SNOW WITH THIS MODEL RUN...BUT THE DGEX AND ECMWF
ARE BOTH WARM...AND PREDICT RAIN. HPC GUIDANCE IS ALSO WARM. I
WILL HEDGE AND MENTION RAIN OR SNOW.
&&
.AVIATION...DELAYED
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL WARNING UNTIL 10 AM CST THIS MORNING FOR WIZ046-047-
051-052-056>060-062>072.
BLOWING SNOW ADVISORY UNTIL 4 AM CST EARLY THIS MORNING FOR
WIZ046-047-051-052-058>060-064>066-070>072.
LM...HEAVY FREEZING SPRAY WARNING UNTIL NOON CST TODAY FOR LMZ643>646.
GALE WARNING UNTIL NOON CST TODAY FOR LMZ643>646.
&&
SHORT/LONG TERM...35
AVIATION/MARINE...06Hazardous weather outlook, Jan 30, 4:29 AM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 429 AM CST WED JAN 30 2008 WIZ046-047-051-052-056>060-062>072-311030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 429 AM CST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WIND CHILL WARNING IS IN EFFECT FOR ALL OF SOUTHERN WISCONSIN UNTIL 10 AM FOR DANGEROUS WIND CHILLS BETWEEN 30 BELOW AND 40 BELOW ZERO. WIND CHILL READINGS WILL SLOWLY IMPROVE THROUGH THE LATER MORNING HOURS. SOME DRIFTING SNOW WILL CONTINUE THIS MORNING DUE TO THE STRONG WEST WINDS. THIS WILL CAUSE PROBLEMS...ESPECIALLY ON NORTH SOUTH ROADS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER STRONG WINTER STORM WILL MOVE ACROSS THE OHIO RIVER VALLEY REGION THURSDAY NIGHT AND FRIDAY. A FEW INCHES OF SNOW IS EXPECTED IN THE SOUTHEAST...BUT SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE IF THE LOW TRACKS MORE TO THE NORTHWEST. YET ANOTHER LOW SHOULD BRING SNOW OR MIXED PRECIPITATION SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-311030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 429 AM CST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING AND HEAVY FREEZING SPRAY WARNING ARE IN EFFECT UNTIL NOON. SMALL CRAFT ADVISORIES AND FREEZING SPRAY ADVISORIES WILL BE NEEDED THIS AFTERNOON AFTER THE WARNINGS EXPIRE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED THURSDAY NIGHT AND FRIDAY DUE TO BRISK NORTHEAST WINDS. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 8:54 PM CST | Blowing Snow Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 7 hr |
| Jan 30, 2:08 AM CST | Wind Chill Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 8 hr |
| Jan 30, 3:15 PM CST | Winter Storm Watch | MKX | Kenosha, Racine | 12 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.